Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 213, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 7, 2014, 6:43 PM CDT for 6 counties in Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2014, 6:43 PM CDT (23:43 UTC)
- Expired
- Jul 7, 2014, 7:32 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Blaine County, NE, Custer County, NE, Garfield County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:03 PM CDT | HAIL 1.75 | 3 Nw Oconto, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 5:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2201 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
608
WUUS53 KLBF 072343
SVRLBF
NEC009-041-071-115-149-183-080045-
/O.NEW.KLBF.SV.W.0213.140707T2343Z-140708T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
643 PM CDT MON JUL 7 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
CUSTER COUNTY IN CENTRAL NEBRASKA...
GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
EXTREME SOUTHEASTERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHWESTERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 745 PM CDT
* AT 637 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF SWAN LAKE TO GATES TO 9 MILES
NORTH OF ARNOLD...AND MOVING SOUTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
TAYLOR...ARNOLD...BURWELL...BROKEN BOW...CALAMUS RESERVOIR STATE
RECREATION AREA...MERNA...SARGENT...WEISSERT...COMSTOCK...
CALLAWAY...WESTERVILLE...BERWYN...ANSLEY...OCONTO...MASON CITY...
LILLIAN...NUNDA SHOAL CAMPGROUND...PLEASANT HILL...HOMESTEAD KNOLLS
CAMPGROUND AND VIRGINIA SMITH DAM.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 248 AND 307.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 248 AND 308.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE A HISTORY OF
PRODUCING WIND DAMAGE IN BLAINE...NORTHERN LOUP...EASTERN CHERRY AND
SOUTHERN BROWN COUNTIES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4173 9920 4104 9922 4104 10022 4155 10024
4212 9951 4206 9878 4173 9867
TIME...MOT...LOC 2342Z 328DEG 33KT 4203 9912 4162 9963
4150 10022
HAIL...1.00IN
WIND...70MPH
$$
BUTTLER3 follow-up statements
543
WWUS53 KLBF 072355
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
655 PM CDT MON JUL 7 2014
NEC009-149-080004-
/O.CAN.KLBF.SV.W.0213.000000T0000Z-140708T0045Z/
BLAINE NE-ROCK NE-
655 PM CDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN ROCK AND
SOUTHEASTERN BLAINE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4174 9920 4105 9922 4105 10021 4155 10024
4174 9974 4174 9969 4207 9946 4206 9878
4174 9867
TIME...MOT...LOC 2354Z 322DEG 43KT 4193 9896 4154 9947
4146 10004
$$
NEC041-071-115-183-080045-
/O.CON.KLBF.SV.W.0213.000000T0000Z-140708T0045Z/
CUSTER NE-GARFIELD NE-LOUP NE-WHEELER NE-
655 PM CDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WHEELER...LOUP...GARFIELD AND CUSTER COUNTIES UNTIL 745 PM CDT...
AT 651 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTHEAST OF BURWELL TO 7 MILES NORTH OF
WEISSERT TO 8 MILES NORTHEAST OF ARNOLD...AND MOVING SOUTHEAST AT 50
MPH.
ANOTHER LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM JUST SOUTHEAST
OF CALLAWAY...TO SOUTHEAST OF ANSLEY. THIS LINE WAS MOVING TO THE
SOUTHEAST AT 30 MPH. WITHIN THIS LINE...HAIL UP TO THE SIZE OF PING
PONG BALLS IS LIKELY.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BURWELL...BROKEN BOW...MERNA...WEISSERT...COMSTOCK...WESTERVILLE...
CALLAWAY...BERWYN...ANSLEY...OCONTO...MASON CITY...GABLES...
FINCHVILLE...BIG OAK CANYON...MILLDALE...WESCOTT...ARCADIA DIVERSION
DAM STATE WILDLIFE MANAGEMENT AREA...ETNA...LODI AND PRESSEY STATE
WILDLIFE MANAGEMENT AREA.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 254 AND 306.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 248 AND 307.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4174 9920 4105 9922 4105 10021 4155 10024
4174 9974 4174 9969 4207 9946 4206 9878
4174 9867
TIME...MOT...LOC 2354Z 322DEG 43KT 4193 9896 4154 9947
4146 10004
HAIL...1.50IN
WIND...70MPH
$$
BUTTLER410
WWUS53 KLBF 080008
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
708 PM CDT MON JUL 7 2014
NEC041-071-115-183-080045-
/O.CON.KLBF.SV.W.0213.000000T0000Z-140708T0045Z/
CUSTER NE-GARFIELD NE-LOUP NE-WHEELER NE-
708 PM CDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WHEELER...LOUP...GARFIELD AND CUSTER COUNTIES UNTIL 745 PM CDT...
AT 705 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF FORT HARTSUFF STATE PARK TO
WESTERVILLE TO OCONTO...AND MOVING SOUTHEAST AT 50 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MASON CITY...BURR OAK...CUMRO...GAVIN SIDING...INTERSECTION OF
HIGHWAY 183 AND CUMRO ROAD AND BLOCK HILL BASIN.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 254 AND 306.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 248 AND 308.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4174 9920 4105 9922 4105 10021 4155 10024
4174 9974 4174 9969 4207 9946 4206 9878
4174 9867
TIME...MOT...LOC 0008Z 322DEG 43KT 4183 9891 4132 9932
4109 9971
HAIL...1.75IN
WIND...60MPH
$$
BUTTLER668
WWUS53 KLBF 080032
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
732 PM CDT MON JUL 7 2014
NEC041-071-115-183-080042-
/O.CAN.KLBF.SV.W.0213.000000T0000Z-140708T0045Z/
CUSTER NE-GARFIELD NE-LOUP NE-WHEELER NE-
732 PM CDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WHEELER...LOUP...
GARFIELD AND CUSTER COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.
LAT...LON 4174 9920 4105 9922 4105 10021 4155 10024
4174 9974 4174 9969 4207 9946 4206 9878
4174 9867
TIME...MOT...LOC 0032Z 322DEG 43KT 4160 9868 4109 9909
4086 9948
$$
MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:34 PM CDT, 9 minutes earlier.
Area forecast discussion, Jul 7, 6:34 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 634 PM CDT MON JUL 7 2014 .SYNOPSIS... ISSUED AT 345 PM CDT MON JUL 7 2014 H5 ANALYSIS THIS MORNING HAD HIGH PRESSURE ANCHORED ACROSS SOUTH CENTRAL COLORADO WITH ANOTHER HIGH IN THE WESTERN ATLANTIC NORTHEAST OF THE BAHAMAS. AN ACTIVE NRN STREAM CONTINUED WITH A NICE SHORTWAVE NOTED OVER NRN ONTARIO. A SECOND SHORTWAVE TROUGH WAS NOTED OVER NERN MT. THIS FEATURE HAS MOVED INTO WESTERN PORTIONS OF NORTH DAKOTA MIDDAY PER WV IMAGERY. FIFTY METER HT FALLS WERE NOTED ACROSS NORTH DAKOTA AND WESTERN SOUTH DAKOTA THIS MORNING. ACROSS THE CENTRAL PLAINS THIS MORNING...SHOWERS AND THUNDERSTORMS HAVE PUSHED ACROSS NORTHERN NEBRASKA AND ARE ORIENTED ALONG HIGHWAY 20 FROM NEAR BASSETT TO ONEILL. FURTHER SOUTH...CLEAR TO PARTLY CLOUDY SKIES WERE PRESENT. TEMPERATURES AS OF 3 PM CDT RANGED FROM 70 AT ONEILL TO 86 AT THEDFORD AND IMPERIAL. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 345 PM CDT MON JUL 7 2014 FORECAST FOCUS THROUGH TUESDAY IS ON STORM CHANCES THIS EVENING. WATER VAPOR IMAGERY AT 19Z SHOWED THE SHORTWAVE TROUGH MOVING OUT OF MONTANA INTO THE DAKOTAS. THIS SYSTEM WILL BRING ENHANCED LIFT TO THE REGION THROUGH THIS EVENING. SURFACE ANALYSIS INDICATES A MESO-HIGH OVER NEBRASKA WHICH BUILT BEHIND THE MORNING CONVECTION OVER NORTH CENTRAL NEBRASKA. WITHIN THE MESO HIGH...SPC MESO-ANALYSIS SHOWS SB CAPE MINIMUM...AS WELL AS A GOOD CAP IN PLACE. THIS ENCOMPASSES MUCH OF THE FORECAST AREA. HAVE STARTED TO SEE CUMULUS DEVELOPMENT OVER THE PANHANDLE WHICH LIES ON THE WESTERN EDGE OF THE COLD POOL WHERE THE CAP IS WEAKENING AND CAPE VALUES ARE UP TO 2000 J/KG. IF STORMS DEVELOP IN THIS VICINITY WOULD ANTICIPATE THIS ACTIVITY TO PUSH EAST ACROSS NEBRASKA. AM NOT REAL CONFIDENT ON SEVERE CHANCES IN THESE AREAS AS STORMS WOULD MOVE INTO RAIN-COOLED AREA...AND WITH DEEP LAYER SHEAR MEASURING AT 60KTS DON/T KNOW IF THERE IS ENOUGH INSTABILITY TO OVERCOME THE SHEAR TO GET STORMS TO ORGANIZE. ALSO HAVE STORMS DEVELOPING CURRENTLY JUST NORTH OF THE BORDER INTO SOUTH DAKOTA ALONG THE APPROACHING COLD FRONT. THERE IS A NARROW RIBBON OF AREA RIGHT ALONG THE BORDER WHERE THERE IS A HIGHER AXIS OF INSTABILITY. THINKING THE STORMS COMING OUT OF SOUTH DAKOTA COULD STRENGTHEN YET AS THEY PROGRESS EAST ALONG THE INSTABILITY AXIS. STILL ANTICIPATING MORE COVERAGE OF SEVERE ACTIVITY OVER SOUTHERN NEBRASKA LATER THIS AFTERNOON AND EVENING ALONG A WARM FRONT WHICH HASN/T BEEN ABLE TO LIFT NORTH INTO THE LOCAL AREA SO FAR TODAY. THIS MOST LIKELY HAS SOMETHING TO DO WITH THE COLD POOL FROM THE LOCAL CONVECTION THAT OCCURRED TODAY. THE BEST CHANCE FOR STORMS TO DEVELOP OVER THE FORECAST AREA WOULD BE ELEVATED STORMS NORTH OF THE FRONT FROM ABOUT NORTH PLATTE TO BROKEN BOW AND EAST...BUT WITH THE TRAJECTORY OF THE LOW LEVEL FLOW THE MODELS ARE SHOWING THIS MAY BE A BIT TOO FAR NORTH AND WEST...ESPECIALLY AS STORMS HAVE STARTED TO DEVELOP OVER WEST CENTRAL KANSAS. HIGH RESOLUTION MODELS ARE KEEPING A MAJORITY OF THIS ACTIVITY SOUTH OF THE FORECAST AREA AS WELL...MAINLY ACROSS KANSAS. THE COLD FRONT TO THE NORTH WILL PUSH SOUTHWARD TONIGHT BEING PUSHED BY THE UPPER LEVEL SHORTWAVE TROUGH. THE PASSAGE OF THE FRONT WILL BRING AN END TO THE STORMS AS DRIER AND COOLER AIR FILTERS INTO THE REGION. EXPECTING CLEAR SKIES BY LATE TONIGHT...WITH NORTHERLY WINDS. QUIET CONDITIONS ARE EXPECTED FOR TUESDAY AS HIGH PRESSURE WILL BE IN CONTROL. LOOKING FOR HIGHS IN THE UPPER 70S AND LOW 80S MOST PLACES AS THE AIRMASS ALOFT /AT 850MB/ WILL BE 5-8 DEGREES COOLER AT THIS TIME TOMORROW. COULD GET SOME BREEZY WINDS AS THE BOUNDARY LAYER MIXES...BUT DON/T EXPECT WINDS ANY HIGHER THAN 20KTS AS WINDS ALOFT WON/T BE REAL STRONG DUE TO RIDGING BUILDING IN. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 345 PM CDT MON JUL 7 2014 TUESDAY NIGHT THROUGH THURSDAY NIGHT...THE MAIN FORECASTING CHALLENGE OVER THE MID RANGE PERIODS DEALS WITH THE THREAT FOR PCPN...WHICH BY THE WAY WILL BE HIGHLY DEPENDENT ON THE TIMING OF SHORTWAVES EMBEDDED WITHIN NORTHWESTERLY FLOW ALOFT. HIGH PRESSURE WILL DRIFT EAST FROM CENTRAL NEBRASKA INTO EASTERN NEBRASKA OVERNIGHT. WITH LIGHT WINDS AND FAIRLY DRY AIR IN PLACE...LOWS WILL BOTTOM OUT IN THE 50S FOR WEDNESDAY MORNING. ON WEDNESDAY...HIGH PRESSURE WILL PUSH EAST INTO THE MID MISSISSIPPI VALLEY. SOUTHERLY WINDS WILL INCREASE DURING THE AFTERNOON HOURS...PUSHING WARMER AIR AND MOISTURE INTO THE WESTERN HALF OF THE FORECAST AREA. BY LATE IN THE DAY WEDNESDAY...CONVECTION WILL BEGIN TO FIRE ALONG THE FRONT RANGES OF COLORADO AND WYOMING INVOF OF A SURFACE TROUGH OF LOW PRESSURE. NWRLY FLOW ALOFT WILL CARRY SOME OF THIS CONVECTION INTO THE WESTERN PORTIONS OF THE FORECAST AREA LATE IN THE DAY WEDNESDAY. THIS CONVECTION WILL TRANSITION SLOWLY EAST OVERNIGHT AS MID LEVEL WARM AIR ADVECTION AND A WARM FRONT PUSHES EAST INTO CENTRAL...THEN EASTERN PORTIONS OF THE FORECAST AREA OVERNIGHT. WILL KEEP POPS LOW WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AS PCPN CHANCES WILL BE HIGHLY DEPENDENT ON MID LEVEL FORCING...AND AT THIS POINT...CONFIDENCE IN THIS TIMING IS SEVERELY LACKING. THE GFS AND NAM SOLNS DIVERGE EVEN MORE ON THURSDAY INTO THURSDAY NIGHT. THE UPPER LEVEL PATTERN OF WEST NORTHWESTERLY FLOW ALOFT CONTINUES AND HAS DECENT AGREEMENT BETWEEN THE NAM AND GFS SOLNS. HOWEVER...THE MODELS ARE SIGNIFICANTLY DIFFERENT IN THEIR NEAR SURFACE FEATURES THURSDAY AFTERNOON INTO THURSDAY NIGHT. THE LATEST NAM SOLN HAS A FRONTAL BOUNDARY ANCHORED ACROSS THE FORECAST AREA THURSDAY AFTERNOON...WHILE THE GFS SOLN DEPICTS A NORTH TO SOUTH SURFACE TROUGH ACROSS THE WESTERN FORECAST AREA. BOTH MODEL SOLNS ARE INDICATIVE OF THUNDERSTORM DEVELOPMENT INVOF OF THEIR FRONTAL POSN THURSDAY AFTERNOON AS A DECENT DEGREE OF INSTABILITY EXISTS. HOWEVER...THE NAM SOLN IS MORE INDICATIVE OF A SEVERE THREAT...AS LOW LEVEL WINDS BACK ACROSS THE NERN CWA. INHERITED FCST HAS THE BULK OF PCPN CHANCES IN THE WESTERN HALF OF THE FORECAST AREA THURSDAY INVOF OF THE NORTH TO SOUTH SURFACE TROUGH. DECIDED TO LEAVE THE HIGHEST POPS IN THE CENTRAL AND WEST AS CAPPING LOOKS TO BE STRONG IN THE CENTRAL AND EAST THURS AFTERNOON. ONGOING THUNDERSTORMS IN THE CENTRAL AND WEST THURSDAY EVENING...WILL TRANSITION EAST AIDED BY A STRONG LOW LEVEL JET OVERNIGHT THURSDAY NIGHT. PCPN CHANCES WILL INCREASE FURTHER EAST THURSDAY NIGHT AS FORCING ENCOUNTERS INCREASED LOW LEVEL MOISTURE IN THE EASTERN CWA THANKS TO 65 TO 70 DEGREE DEW POINTS. FRIDAY THROUGH MONDAY...PERSISTENT WEST NORTHWESTERLY FLOW ALOFT WILL CONTINUE ACROSS THE CENTRAL AND NORTHERN PLAINS FRIDAY THROUGH MONDAY. THIS WILL ALLOW NUMEROUS SHORTWAVES TO CROSS THE CENTRAL AND NORTHERN PLAINS DURING THESE PERIODS. THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY. HOWEVER...THE BEST THREAT WILL BE ON FRIDAY NIGHT INTO SATURDAY NIGHT AS A FRONTAL BOUNDARY STALLS ACROSS THE CENTRAL PLAINS. BEYOND MONDAY...THE GFS CONTINUES THE LOW AMPLITUDE RIDGING ACROSS THE WESTERN CONUS...WHILE THE ECMWF HAS A MUCH MORE AMPLIFIED PATTERN WITH A STRONG RIDGE IN THE WEST AND A CLOSED LOW OVER THE NRN GREAT LAKES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 628 PM CDT MON JUL 7 2014 THUNDERSTORMS...SOME SEVERE...ACROSS NCNTL NEB WILL TRACK SOUTHEAST THROUGH THE FCST AREA THIS EVENING AND EXIT 01Z-02Z. OTHER ISOLATED TSTMS ACROSS THE PANHANDLE WILL TRACK SOUTHEAST AND MIGHT SURVIVE THE HEATING CYCLE AND LAST INTO THE LATE EVENING HOURS. THE STORMS SHOULD BE CLEAR OF WRN AND NCNTL NEB BY 05Z AND VFR IS EXPECTED ALL AREAS FROM 05Z ONWARD OVERNIGHT AND TUESDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CLB SHORT TERM...BROOKS LONG TERM...CLB AVIATION...CDC
Hazardous weather outlook, Jul 7, 4:06 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 406 PM CDT MON JUL 7 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-082115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 406 PM CDT MON JUL 7 2014 /306 PM MDT MON JUL 7 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THIS EVENING. STORMS WILL MOVE ACROSS NORTHERN NEBRASKA LATE THIS AFTERNOON...AND ALTHOUGH WIDESPREAD SEVERE CONDITIONS ARE NOT EXPECTED...THEY COULD PRODUCE ISOLATED SEVERE WEATHER WITH DAMAGING WINDS AND LARGE HAIL BEING THE THREATS. ADDITIONALLY...STORMS MAY DEVELOP OVER THE PANHANDLE...WHICH WOULD THEN MOVE EAST ACROSS WESTERN NEBRASKA. THESE STORMS WOULD ALSO BE EXPECTED TO ONLY PRODUCE ISOLATED SEVERE WEATHER. THERE IS A HIGHER THREAT FOR SEVERE STORMS OVER SOUTH CENTRAL NEBRASKA...WITH THE PRIMARY AREA OF CONCERN SOUTH AND EAST OF A LINE FROM HAYES CENTER TO BROKEN BOW TO BURWELL. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREAT FROM STORMS IN THESE AREAS THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE ADDITIONAL CHANCES FOR THUNDERSTORMS THROUGH THE WEEK...BUT AT THIS TIME THE THREAT FOR WIDESPREAD SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) BROOKS
In the hours before
Local storm report, Jul 7, 6:12 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG BROWNLEE 42.29N 100.62W
07/07/2014 CHERRY NE CO-OP OBSERVER
20 INCH DIAMETER BRANCHES BROKEN...NEARBY ROAD BLOCKED BY
DOWNED TREE
&&
SNIVELYLocal storm report, Jul 7, 6:13 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
613 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN BROWNLEE 42.29N 100.62W
07/07/2014 M1.45 INCH CHERRY NE CO-OP OBSERVER
STORM TOTAL
&&
SNIVELYLocal storm report, Jul 7, 6:22 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 9 ENE ELSMERE 42.21N 100.02W
07/07/2014 BROWN NE CO-OP OBSERVER
TREES DOWNED
&&
SNIVELYLocal storm report, Jul 7, 6:23 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 9 ENE ELSMERE 42.21N 100.02W
07/07/2014 M1.15 INCH BROWN NE CO-OP OBSERVER
FELL IN ABOUT 20 MINUTES
&&
SNIVELYLocal storm report, Jul 7, 6:39 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
639 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST DUNNING 41.83N 100.10W
07/07/2014 E60 MPH BLAINE NE TRAINED SPOTTER
A LOT OF SMALL TREE BRANCHES DOWN WITH PEA SIZE HAIL
&&
SNIVELYLocal storm report, Jul 7, 6:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
641 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 9 SW ROSE 42.08N 99.65W
07/07/2014 E60 MPH LOUP NE PUBLIC
&&
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:37 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 53 min |
| Jul 7, 5:05 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Thomas | 55 min |
| Jul 7, 5:56 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Custer, Garfield, Logan, Loup and 2 more | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.